Alert archive / Hawaii / High Surf Warnings in 2016
High Surf Warning 17, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Aug 29, 2016, 3:59 PM HST. It took effect at Aug 30, 2016, 6:00 AM HST. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2016, 3:59 PM HST (01:59 UTC)
- In effect from
- Aug 30, 2016, 6:00 AM HST
- Expired
- Sep 1, 2016, 2:56 AM HST
- In force
- 45 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
626 WHHW40 PHFO 300159 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 359 PM HST MON AUG 29 2016 ...HIGH WARNING FOR EAST FACING SHORES OF EAST MAUI... ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU... MOLOKAI...AND WEST MAUI... .HURRICANE MADELINE IS GENERATING LARGE SWELLS THAT WILL BUILD ACROSS HAWAIIAN WATERS ON TUESDAY AND WEDNESDAY. SURF WILL RISE TO WARNING LEVELS ON TUESDAY AFTERNOON ALONG EAST FACING SHORES OF EAST MAUI. EAST FACING SHORES ACROSS THE REST OF THE STATE WILL BE PARTIALLY SHADOWED FROM THE BULK OF THE SWELL ENERGY...AND SURF IS EXPECTED TO BUILD TO ADVISORY LEVELS BY TUESDAY EVENING ON THESE ISLANDS. A RAPID...BUT BRIEF...DROP IN SURF IS EXPECTED ON THURSDAY...BUT LONG PERIOD SWELLS FROM HURRICANE LESTER WILL LIKELY PUSH EAST SHORE SURF OF ALL ISLANDS TO WARNING LEVELS ON FRIDAY OR SATURDAY. FOR INFORMATION ON SURF IMPACTING THE BIG ISLAND...PLEASE REFER TO THE HURRICANE MADELINE LOCAL STATEMENT. HIZ020-301500- /O.NEW.PHFO.SU.W.0017.160830T1600Z-160901T1600Z/ WINDWARD HALEAKALA- 359 PM HST MON AUG 29 2016 ...HIGH SURF WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM HST THURSDAY. * SURF...BUILDING TO 10 TO 15 FEET TUESDAY AFTERNOON AND RISING TO 10 TO 20 FEET LATE TUESDAY NIGHT AND WEDNESDAY. * TIMING...BUILDING ON TUESDAY AND TUESDAY NIGHT AND PEAKING WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ002-008-009-012-017-301500- /O.NEW.PHFO.SU.Y.0041.160831T0400Z-160901T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST- 359 PM HST MON AUG 29 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 AM HST THURSDAY. * SURF...BUILDING TO 5 TO 9 FEET TUESDAY NIGHT. * TIMING...BUILDING LATE TUESDAY AND PEAKING WEDNESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ WROE
7 follow-up statements
854 WHHW40 PHFO 300245 CCA CFWHFO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 445 PM HST MON AUG 29 2016 ...HIGH SURF WARNING FOR EAST FACING SHORES OF EAST MAUI... ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU... MOLOKAI...AND WEST MAUI... .HURRICANE MADELINE IS GENERATING LARGE SWELLS THAT WILL BUILD ACROSS HAWAIIAN WATERS ON TUESDAY AND WEDNESDAY. SURF WILL RISE TO WARNING LEVELS ON TUESDAY AFTERNOON ALONG EAST FACING SHORES OF EAST MAUI. EAST FACING SHORES ACROSS THE REST OF THE STATE WILL BE PARTIALLY SHADOWED FROM THE BULK OF THE SWELL ENERGY...AND SURF IS EXPECTED TO BUILD TO ADVISORY LEVELS BY TUESDAY EVENING ON THESE ISLANDS. A RAPID...BUT BRIEF...DROP IN SURF IS EXPECTED ON THURSDAY...BUT LONG PERIOD SWELLS FROM HURRICANE LESTER WILL LIKELY PUSH EAST SHORE SURF OF ALL ISLANDS TO WARNING LEVELS ON FRIDAY OR SATURDAY. FOR INFORMATION ON SURF IMPACTING THE BIG ISLAND...PLEASE REFER TO THE HURRICANE MADELINE LOCAL STATEMENT. HIZ020-301445- /O.COR.PHFO.SU.W.0017.160830T1600Z-160901T1600Z/ WINDWARD HALEAKALA- 445 PM HST MON AUG 29 2016 ...HIGH SURF WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM HST THURSDAY. * SURF...BUILDING TO 10 TO 15 FEET TUESDAY AFTERNOON AND RISING TO 10 TO 20 FEET LATE TUESDAY NIGHT AND WEDNESDAY. * TIMING...BUILDING ON TUESDAY AND TUESDAY NIGHT AND PEAKING WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ002-008-009-012-017-301445- /O.COR.PHFO.SU.Y.0041.160831T0400Z-160901T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST- 445 PM HST MON AUG 29 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 AM HST THURSDAY. * SURF...BUILDING TO 5 TO 9 FEET TUESDAY NIGHT. * TIMING...BUILDING LATE TUESDAY AND PEAKING WEDNESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ WROE
203 WHHW40 PHFO 301441 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 441 AM HST TUE AUG 30 2016 ...HIGH SURF WARNING FOR EAST FACING SHORES OF EAST MAUI... ... HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU... MOLOKAI...AND WEST MAUI... .RISING SURF ALONG THE EXPOSED EASTERN FACING SHORES WILL PEAK LATER TONIGHT THROUGH WEDNESDAY AT WARNING LEVELS ON MAUI AND AT ADVISORY LEVELS ACROSS THE REST OF THE STATE AS MADELINE APPROACHES. SURF ALONG EAST FACING SHORES ASSOCIATED WITH MADELINE WILL TEMPORARILY EASE THURSDAY...THEN RISE ONCE AGAIN FRIDAY THROUGH THE WEEKEND AS DISTANT HURRICANE LESTER APPROACHES. SURF ASSOCIATED WITH LESTER COULD REACH WARNING-LEVELS ALONG ALL EAST FACING SHORES BEGINNING AS EARLY AS FRIDAY AND CONTINUING INTO THE WEEKEND. FOR MORE INFORMATION ON SURF IMPACTING THE BIG ISLAND ASSOCIATED WITH MADELINE...REFER TO THE HURRICANE MADELINE LOCAL STATEMENT. HIZ020-310345- /O.CON.PHFO.SU.W.0017.160830T1600Z-160901T1600Z/ WINDWARD HALEAKALA- 441 AM HST TUE AUG 30 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * SURF...BUILDING TO 10 TO 15 FEET BY THIS EVENING...THEN PEAKING IN THE 12 TO 18 FOOT RANGE LATE TONIGHT THROUGH WEDNESDAY. * TIMING...THROUGH WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ002-008-009-012-017-310345- /O.CON.PHFO.SU.Y.0041.160831T0400Z-160901T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST- 441 AM HST TUE AUG 30 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST THURSDAY... * SURF...BUILDING TO 5 TO 9 FEET TONIGHT. * TIMING...TONIGHT THROUGH WEDNESDAY NIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
771 WHHW40 PHFO 310144 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 PM HST TUE AUG 30 2016 ...HIGH SURF WARNING FOR EAST FACING SHORES OF EAST MAUI... ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU... MOLOKAI...AND WEST MAUI... .SWELLS FROM HURRICANE MADELINE WILL CAUSE SURF TO REACH WARNING LEVELS ALONG EAST FACING SHORES OF MAUI AND ADVISORY LEVELS ALONG EAST FACING SHORES OF KAUAI...OAHU...AND MOLOKAI. SURF WILL GRADUALLY DECREASE LATE THURSDAY AND EARLY FRIDAY BUT RISE ONCE AGAIN LATE FRIDAY AND ON INTO THE WEEKEND DUE TO SWELLS FROM HURRICANE LESTER. FOR MORE INFORMATION ON SURF IMPACTING THE BIG ISLAND ASSOCIATED WITH MADELINE...REFER TO THE HURRICANE MADELINE LOCAL STATEMENT. HIZ020-311445- /O.EXT.PHFO.SU.W.0017.000000T0000Z-160902T0400Z/ WINDWARD HALEAKALA- 344 PM HST TUE AUG 30 2016 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...BUILDING TO 10 TO 15 FEET OVERNIGHT...THEN PEAKING IN THE 12 TO 18 FOOT RANGE LATE WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ002-008-009-012-017-311445- /O.EXT.PHFO.SU.Y.0041.160831T0400Z-160902T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST- 344 PM HST TUE AUG 30 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...BUILDING TO 5 TO 9 FEET OVERNIGHT THEN CONTINUING THROUGH WEDNESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ BURKE
835 WHHW40 PHFO 311401 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 401 AM HST WED AUG 31 2016 ...HIGH SURF WARNING FOR EAST FACING SHORES OF EAST MAUI... ... HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU... MOLOKAI...AND WEST MAUI... .SWELLS FROM HURRICANE MADELINE WILL CAUSE SURF TO REACH WARNING LEVELS ALONG EAST FACING SHORES OF MAUI AND ADVISORY LEVELS ALONG EAST FACING SHORES OF KAUAI...OAHU...AND MOLOKAI. SURF WILL GRADUALLY DECREASE LATE THURSDAY AND EARLY FRIDAY BUT RISE ONCE AGAIN LATE FRIDAY AND ON INTO THE WEEKEND DUE TO SWELLS FROM HURRICANE LESTER. FOR MORE INFORMATION ON SURF IMPACTING THE BIG ISLAND ASSOCIATED WITH MADELINE...REFER TO THE HURRICANE MADELINE LOCAL STATEMENT. HIZ020-312215- /O.CON.PHFO.SU.W.0017.000000T0000Z-160902T0400Z/ WINDWARD HALEAKALA- 401 AM HST WED AUG 31 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...PEAKING IN THE 12 TO 18 FOOT RANGE LATER TODAY THROUGH TONIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ002-008-009-012-017-312215- /O.CON.PHFO.SU.Y.0041.000000T0000Z-160902T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST- 401 AM HST WED AUG 31 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...BUILDING TO 5 TO 9 FEET LATER TODAY THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
266 WHHW40 PHFO 311404 CCA CFWHFO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 404 AM HST WED AUG 31 2016 ...HIGH SURF WARNING FOR EAST FACING SHORES OF EAST MAUI... ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU... MOLOKAI...AND WEST MAUI... .SWELLS FROM HURRICANE MADELINE WILL CAUSE SURF TO REACH WARNING LEVELS ALONG EAST FACING SHORES OF MAUI AND ADVISORY LEVELS ALONG EAST FACING SHORES OF KAUAI...OAHU...AND MOLOKAI. SURF WILL GRADUALLY DECREASE LATE THURSDAY AND EARLY FRIDAY BUT RISE ONCE AGAIN LATE FRIDAY AND ON INTO THE WEEKEND DUE TO SWELLS FROM HURRICANE LESTER. FOR MORE INFORMATION ON SURF IMPACTING THE BIG ISLAND ASSOCIATED WITH MADELINE...REFER TO THE HURRICANE MADELINE LOCAL STATEMENT. HIZ020-010215- /O.CON.PHFO.SU.W.0017.000000T0000Z-160902T0400Z/ WINDWARD HALEAKALA- 404 AM HST WED AUG 31 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...PEAKING IN THE 12 TO 18 FOOT RANGE LATER TODAY THROUGH TONIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ002-008-009-012-017-010215- /O.CON.PHFO.SU.Y.0041.000000T0000Z-160902T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST- 404 AM HST WED AUG 31 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...BUILDING TO 5 TO 9 FEET LATER TODAY THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
580 WHHW40 PHFO 010209 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 409 PM HST WED AUG 31 2016 ...HIGH SURF WARNING FOR EAST FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU... AND MOLOKAI... .SWELLS FROM HURRICANE MADELINE WILL CAUSE WARNING LEVEL SURF ALONG EAST FACING SHORES OF MAUI AND ADVISORY LEVELS ALONG EAST FACING SHORES OF KAUAI...OAHU...AND MOLOKAI. SURF WILL GRADUALLY DECREASE LATE THURSDAY AND EARLY FRIDAY BUT RISE ONCE AGAIN LATE FRIDAY AND ON INTO THE WEEKEND DUE TO SWELLS FROM HURRICANE LESTER. FOR MORE INFORMATION ON SURF IMPACTING THE BIG ISLAND ASSOCIATED WITH MADELINE...REFER TO THE HURRICANE LOCAL STATEMENT ON MADELINE. HIZ020-011515- /O.CON.PHFO.SU.W.0017.000000T0000Z-160902T0400Z/ WINDWARD HALEAKALA- 409 PM HST WED AUG 31 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...PEAKING IN THE 12 TO 18 FOOT THROUGH THURSDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ002-008-009-012-017-011515- /O.CON.PHFO.SU.Y.0041.000000T0000Z-160902T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST- 409 PM HST WED AUG 31 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * SURF...5 TO 9 FEET THROUGH THURSDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ BURKE
204 WHHW40 PHFO 011256 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 256 AM HST THU SEP 1 2016 ...HIGH SURF WARNING CANCELLED FOR EAST MAUI... ...HIGH SURF ADVISORY NOW IN EFFECT FOR ALL EASTERN FACING SHORES... .STRONG TO GALE FORCE EASTERLY WINDS COMBINED WITH A BUILDING EASTERLY SWELL ASSOCIATED WITH HURRICANE LESTER WILL CONTINUE TO GENERATE ADVISORY-LEVEL SURF ALONG ALL EAST FACING SHORES TODAY. HIZ020-020200- /O.CAN.PHFO.SU.W.0017.000000T0000Z-160902T0400Z/ /O.EXA.PHFO.SU.Y.0041.000000T0000Z-160902T0400Z/ WINDWARD HALEAKALA- 256 AM HST THU SEP 1 2016 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...8 TO 12 FEET. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ024-025-020200- /O.EXA.PHFO.SU.Y.0041.000000T0000Z-160902T0400Z/ SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 256 AM HST THU SEP 1 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...8 TO 12 FEET. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ002-008-009-012-017-020200- /O.CON.PHFO.SU.Y.0041.000000T0000Z-160902T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST- 256 AM HST THU SEP 1 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...8 TO 12 FEET. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Aug 29, 3:59 PM HST, 0 minutes earlier.
Area forecast discussion, Aug 29, 3:59 PM HST, 0 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 359 PM HST MON AUG 29 2016 .SYNOPSIS... Moderate trade winds will continue through Tuesday as high pressure persists north of the state. A rather dry airmass is expected over the islands through tonight, followed by an increase in moisture on Tuesday. While uncertainty remains with the forecast track of Hurricane Madeline, direct impacts, including damaging winds, flooding rain, and high surf, are likely over portions of the state during the Wednesday through Thursday time frame. After a brief return of stable trade wind weather, Hurricane Lester may affect the islands over the upcoming Labor Day weekend. && .DISCUSSION... Stable trade wind weather will dominate through tonight, as Hurricane Madeline, now centered less than 600 miles to the east of Hilo, advances toward the state. A relatively strong 1028 mb surface high will maintain moderate trade winds, while a mid level ridge keeps the atmosphere rather stable. Moisture within the trade wind flow will be about 10 to 20 percent below normal through tonight, keeping modest rainfall focused along windward slopes. Rainfall will increase on Tuesday as a broad band of moisture on the periphery of Hurricane Madeline moves over the islands. Mid level ridging will maintain stable conditions that will cap the bulk of the somewhat shallow moisture below 10000 ft. As a result, moderate trade winds will focus clouds and showers over windward slopes, though some showers will be carried across leeward areas at times. The main concern heading into Wednesday and Thursday will be the impacts from Hurricane Madeline. The latest track from the Central Pacific Hurricane Center (CPHC) shows Madeline moving near the Big Island later Wednesday and Thursday, and a Hurricane Watch and Flash Flood Watch are in effect for that island. While the highest chances of damaging winds, flooding rainfall, and large dangerous surf are on the Big Island, any change in the track could mean that additional portions of the state will experience direct impacts and could be placed under a watch or warning. For this reason, it is important to not focus too closely on the exact forecast track of Madeline, especially since the average forecast track error is about 85 to 150 miles in the 48 to 72 hour time range. It is also important to note that significant impacts can extend well away from the center of a tropical cyclone. Please refer to the Hurricane Madeline Local Statement (HLSHFO) for details. Distant Hurricane Lester may threaten the state during the weekend. It is far too early for specifics at this time, and all islands have roughly equal chances of experiencing direct impacts from Lester. Residents and visitors are urged to closely monitor the latest forecasts from the CPHC and NHC regarding these tropical cyclones. && .AVIATION... Moderate to locally breezy trade winds will continue through Tuesday. There are relatively few low clouds within the trade wind flow immediately in the vicinity of the state to significantly affect the windward and mountain sections. Only isolated MVFR ceilings are anticipated through tonight. Expect some of the showery, broken cumulus along the west periphery of Madeline to begin moving onto the windward wide of the Big Island as early as Tuesday morning and onto Maui county toward midday Tuesday. Sounding data and cloud top temperatures indicated cloud heights currently near the islands near 10000 feet but near 12000 feet around the Big Island. && .MARINE... A Small Craft Advisory (SCA) remains in effect for Maalaea Bay and the Pailolo channel through Thursday night. While there may be a slight downward trend in winds on Tuesday, winds should pick up once again Wednesday and Thursday as Hurricane Madeline approaches from the east, and additional portions of the island chain will need to be added to the SCA, if the CPHC track for Madeline verifies. A Hurricane Watch remains in effect for all waters surrounding the Big Island, including the Alenuihaha Channel, where SCA level winds are already present, and additional waters may be added to the watch tonight or Tuesday, depending on the track of Madeline. No significant swells are expected through tonight. Winds and seas, as well as surf along east facing shores, will increase from east to west late Tuesday and Tuesday night with the approach of Madeline. The east swell is expected to peak at warning levels for east facing shores of the Big Island and east Maui on Tuesday into Thursday. While surf conditions on the Big Island are covered in the Hurricane Madeline Local Statement (HLSHFO), a High Surf Warning has been issued for east Maui due to building surf on Tuesday. The rest of the state will remain partially shadowed from the bulk of the swell energy from Madeline, and a High Surf Advisory has been issued for their east facing shores for rising surf later Tuesday and Wednesday. We will also start to see a long-period swell from Hurricane Lester beginning Wednesday night or Thursday, with surf building into the weekend, likely to warning levels along east facing shores of all islands. In addition, small surf from distant Typhoon Lionrock will affect the state late Wednesday through weekend. && .HFO WATCHES/WARNINGS/ADVISORIES... Hurricane Watch for Big Island. High Surf Advisory from 6 PM Tuesday to 6 AM HST Thursday for east facing shores of Kauai-Oahu-Molokai-and west Maui. Flash Flood Watch from Wednesday morning through late Thursday night for Big Island. High Surf Warning from 6 AM Tuesday to 6 AM HST Thursday for Windward East Maui. Hurricane Watch for Alenuihaha Channel-Big Island Windward Waters-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 AM HST Friday for Maalaea Bay- Pailolo Channel. && Wroe
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:59 PM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 4 days |
| Aug 30, 5:00 AM HST | Tropical Storm Watch | HFO | Kalawao | 25 hr |
| Aug 30, 5:00 AM HST | Tropical Storm Warning | HFO | Hawaii, Kalawao | 46 hr |
| Aug 30, 11:00 AM HST | Hurricane Warning | HFO | Hawaii | 27 hr |
Nearby
High Surf Warnings in Hawaii, 2016Every high surf warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.